Key result
Amiodarone-induced hyperthyroidism precipitated a ventricular tachycardia storm that resolved upon treatment with propylthiouracil and beta-blockers, highlighting the need to exclude reversible causes before VT ablation.
Case Report (n=1)
Amiodarone-induced thyrotoxicosis can present as VT storm and should be excluded as a reversible cause before considering radiofrequency ablation.
Amiodarone-induced thyrotoxicosis may trigger VT storm; case reports leave open whether routine thyroid screening alters ablation decisions.
A 61 year old patient with non-ischemic cardiomyopathy and implantable cardioverter defibrillator presented with multiple shocks for ventricular tachycardia (VT). EKG revealed monomorphic sustained VT which was left bundle inferior axis that spontaneously changed into sustained VT which was right bundle superior axis. This was suggestive of an outflow tract VT transforming into a VT probably related to reentry from LV scar. The patient was transferred to our university for VT ablation. However, further investigation revealed amiodarone induced hyperthyroidism which was the cause of his ventricular tachycardia storm. Reversible causes of VT should be considered before proceeding with radiofrequency ablation.
No takes yet. Share an insight, caveat, or question.
Pillarisetti et al. (2013) conducted a case report in Ventricular tachycardia storm secondary to amiodarone-induced thyrotoxicosis (n=1). Amiodarone was evaluated on Resolution of ventricular tachycardia. Amiodarone-induced hyperthyroidism precipitated a ventricular tachycardia storm that resolved upon treatment with propylthiouracil and beta-blockers, highlighting the need to exclude reversible causes before VT ablation.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: